MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the nurse and the surgeon had prepared the intraocular lens (iol) as per the directions for use.The surgeon was about to implant the iol into the patient¿s eye but noticed a white mark on the lens.Healon was used as a viscoelastic.There was no patient involvement/user injury.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on 12/5/2017.Device evaluation: the complaint unit pcb00 was received in its original folding carton.The plunger was observed in its advanced position and locked.The cartridge was correctly engaged into the device.No assembly errors and/or defects related to the manufacturing process were observed.Visual inspection at 10x microscope magnification was performed.Lack of lubricant material was observed in the device.The lens was observed stuck at the cartridge tip and the reported white mark on lens could not be identified.Due to the condition in which the lens was received the reported issue could not be identified.The lens sample was sent for energy-dispersive x-ray spectroscopy (edx) analysis.Based on edx analysis and the subject matter expert (sme) evaluation, the marks are consistent with salts.Throughout the manufacturing process, there are various cleaning operations and 100% visual inspection utilizing microscope magnification steps that would have identified and discarded a lens with a similar particulate or substance, as required by our approved procedures.The manufacturing process is performed inside a regulated clean room class 6 manufacturing room that requires full gowning before entering the room.Based on the evaluation, it is not possible to confirm if the particle observed is related to manufacturing, as the reported lens was handled and prepared for surgical use.The customer's reported event could not be confirmed as the source of the contamination (salt) was not identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6986229
Report Number2648035-2017-01984
Device Sequence Number126610
Product Code HQL
UDI-Device Identifier05050474558472
UDI-Public(01)05050474558472(17)191025
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/25/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date10/29/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1